MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954600
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Obstruction/Occlusion (2422)
Date of Event 08/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, post implant of the bard/davol ventralight st mesh fixated using bard/davol capsure fasteners, the patient experienced bowel obstruction, adhesions and underwent surgical intervention for mesh explant.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in april 2021.A photo of the explanted mesh and capsure fasteners was provided.Evaluation of the images do not allow for any conclusions to be made.Per instructions-for-use, supplied with the device, adhesion is identified as a possible post-surgical complication.Ifu notes to, ¿ensure proper orientation; the coated side of the prosthesis should be oriented against the bowel or sensitive organs.Do not place the polypropylene side against the bowel.There may be a possibility for adhesion formation when the polypropylene side is placed in direct contact with the bowel or viscera¿.This mdr represents the bard/davol ventralight st mesh and an additional mdr will be submitted to represent the bard/davol capsure straight.Mesh explanted.
 
Event or Problem Description
As reported, a patient underwent implant of a bard/davol ventralight st mesh (device #1) on (b)(6) 2021, which was fixated using a bard/davol capsure fixation device (device #2).As reported, the patient developed bowel obstruction a week later which was managed by conservative methods (nil oral).About 3-4 days later, the patient developed bowel obstruction again; a ct-scan showed bowel adhesion at the umbilical region.The patient underwent an exploratory laparoscopy on (b)(6) 2021, during which the bowel was noted to be densely adhered to the mesh.Both the mesh and the capsure fasteners were removed.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key12519276
Report Number1213643-2021-20336
Device Sequence Number17141345
Product Code FTL
UDI-Device Identifier00801741031632
UDI-Public(01)00801741031632
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2022
Device Catalogue Number5954600
Device Lot NumberHUFN1896
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2021
Initial Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR